Skip to Content

Could you please tell me your experience with Lexapro ONLY IN RELATION TO WEIGHT GAIN?

Responses (5)

cherrrub 12 Dec 2015

No weight gain for me. My dr told me that it may increase my desire for sweet things and cause me to get more hungry. This didn't happen to me; it doesn't happen to everyone. The only weight I have put on is from when I was super anxious (before I was on Lexapro) and I lost a rediculous amount of weight and put it back on. So I would say now I'm back to a normal weight.

Mouseymoo 12 Dec 2015

Hello. I'm on Lexapro and it does it tend to make me feel hungry. I have put on some weight but considering that it has helped with my anxiety I don't mind.

chuck1957 12 Dec 2015

Miguel; I know of many people being changed to Lexapro due to other meds that are alot worse for weight gain and most do not gain any extra weight but always a chance so keep on eye on yourself so you don't pick up any extra bad habits. Best of luck.to you Chuck1957

karielle 15 Dec 2015

Definitely gained weight and am still taking lexapro because it agrees with me. I have had to cut my portions of all food in half. I gained 30 lbs over 3 years. Md not concerned. I exercise too. Just the way it is.

eduardolev 19 Jan 2016

I was on 200mg Lamictal, and 1mg Klonopin when my psychiatrist decided to switch me to 10mg Lexapro. When I started taking Lexapro, I actually ate less because of the initial side effects. I felt nauseous and I was constantly dizzy (for about two weeks). During this time, I was tapering off of the Lamictal. It has now been about a month and a half of being ONLY on Lexapro (3 months total). Since I got off of Lamictal, I definitely notice a change in my appetite. I am a monster. My appetite is insatiable. It is making me consider switching to something else. I am a 6'1" 22 y/o male. I went from 168lbs on Lamictal to 182lbs on Lexapro and counting. I can feel myself gaining weight and its crazy. I do feel so much better but idk if its worth it. Im going to try and find a better alternative.

chuck1957 20 Jan 2016

Lexapro is one of the better ones for not gaining weight on for most people Now it does list in side effects both weight gain and weight loss and most the people on our site say it stays about the same weight gain is rare. Chuck1957

chuck1957 20 Jan 2016

Of course, you want to watch what you eat and your weight just to see how it works for you, our systems are all different. but the weight gain again is closer to it stays the same or a slight increase unlike many medications in this class chuck1957

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Has anyone used Lexapro for anxiety and gained weight?

Posted 30 Jun 2010 41 answers

Lexapro and weight gain?

Posted 13 Dec 2010 3 answers

Lexapro 10mg and weight gain?

Posted 26 Nov 2013 1 answer

Lexapro - dosage and efficacy/risk of weight gain?

Posted 2 Mar 2015 2 answers

Lexapro question? Concern about weight gain?

Posted 19 Sep 2015 9 answers